MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PRESSURE SENTINEL; INSTRUMENT, SURGICAL, ORTHOPEDIC

ZIMMER BIOMET, INC. PRESSURE SENTINEL; INSTRUMENT, SURGICAL, ORTHOPEDIC
Catalog Number 00222800500
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).E1: full address - (b)(6).G2: foreign - event occurred in poland.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during a procedure, the tip of the reamer broke and fell into the patient.Subsequently, part of the bone had to be removed in order to remove the tip.No patient consequences were reported as a result of the event.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.H6: proposed component code - mechanical (g04) - drill.Visual examination of the provided pictures identified the reamer head appears to be disassembled from the reamer shaft at the epoxy head location; there is no fracture of the shaft, the end where the reamer head is epoxied matches the subcomponent print.Etch is not visible in the provided photos.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right humeral intramedullary reaming is underway.There appears to be a fracture of the distal reamer.There is slight increase in fracture displacement.While the fracture is more displaced in the post op xrays than on the initial images, no definite bone removal is identified.Operative notes were not provided.Lot identification is necessary for review of device history records, lot identification was not provided.In the intraoperative images provided, the guide wire used does not appear to have a bullet-tipped end, which is the guide wire required for use per the device's ifu, which states: to ensure proper guidance of the reaming head, the pressure sentinel reamers must always be used with a guide wire.Reamers with a diameter of 5mm to 7.5mm, use a 2.4mm bullet-tipped guide wire (ref: (b)(4)).However, as the guide wire product information is unknown, a definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; d4; d9; g1; g3; g6; h1; h2; h4.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.Visual examination of the returned product identified the head of the reamer was not attached to the shaft of the reamer upon receipt in our lab.There are no visible signs of epoxy on the shaft or the id of the reamer head.The flexible reamer shows signs of use and wear and tear.There is damage to the connecting feature at the proximal end of the reamer as well as damage to the reamer head at the distal end of the reamer.Dimensions of reamer head diameter and length, flexible shaft diameter, and connector diameter and length were taken and conforming to specifications.Part and lot numbers obtained from product etch.Review of the device history record(s) identified no deviations or anomalies during manufacturing.It remains that a definitive root cause cannot be determined.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PRESSURE SENTINEL
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19371187
Report Number0001822565-2024-01693
Device Sequence Number7510184
Product Code HWE
UDI-Device Identifier00889024038714
UDI-Public(01)00889024038714(10)64402508
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00222800500
Device Lot Number64402508
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2024
Supplement Date Received by Manufacturer10/17/2024
07/09/2025
01/06/2026
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date10/18/2024
07/25/2025
01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient SexUnknown